Alert archive / New Mexico / Flash Flood Warnings in 2008
Flash Flood Warning 15, NWS Albuquerque, NM
NWS Albuquerque, NM issued this flash flood warning at Jul 13, 2008, 4:45 PM MDT for McKinley County, New Mexico. It was in force for 90 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 13, 2008, 4:45 PM MDT (22:45 UTC)
- Expired
- Jul 13, 2008, 6:15 PM MDT
- In force
- 90 min
- Issued by
- NWS Albuquerque, NM
- Area
- Storm-based polygon
- Flood severity
- None
County McKinley County, NM
The radar
The Albuquerque radar (KABX), 182 km from the middle of the area, began a volume at 22:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Albuquerq/Krtlnd, NM (KABQ), launched 12:00Z, 10.8 hours before the alert went out and 203 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1354 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 19 m²/s²
- 0-3 km storm-relative helicity
- 59 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS55 KABQ 132245 FFWABQ NMC031-140015- /O.NEW.KABQ.FF.W.0015.080713T2245Z-080714T0015Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE ALBUQUERQUE NM 445 PM MDT SUN JUL 13 2008 THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A * FLASH FLOOD WARNING FOR... SOUTHWESTERN MCKINLEY COUNTY IN WEST CENTRAL NEW MEXICO * UNTIL 615 PM MDT * AT 441 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED VERY HEAVY RAIN FROM A THUNDERSTORM NEAR BLACK ROCK...OR ABOUT NEAR ZUNI PUEBLO. THE STORM PRODUCING VERY HEAVY RAIN WAS NEARLY STATIONARY...ALONG HIGHWAY 53 BETWEEN BLACK ROCK AND ZUNI PUEBLO. BOTH LOCALIZED AND DISTANT HEAVY RAINFALL WILL CREATE SUDDEN AND DANGEROUS FLOWS IN ARROYOS AND OVER LOW WATER CROSSINGS. ARROYOS...STREAMS AND NORMALLY DRY WASHES CAN BECOME RAGING CURRENTS IN A MATTER OF MINUTES. LAT...LON 3515 10892 3516 10874 3507 10870 3502 10887 $$ GUYER
1 follow-up statement
000 WGUS75 KABQ 132330 FFSABQ FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 530 PM MDT SUN JUL 13 2008 NMC031-140015- /O.CON.KABQ.FF.W.0015.000000T0000Z-080714T0015Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ MCKINLEY- 530 PM MDT SUN JUL 13 2008 ...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 615 PM MDT FOR SOUTHWESTERN MCKINLEY COUNTY... AT 530 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED HEAVY RAIN HAS EXITED THE REGION. HOWEVER...VERY HEAVY RAIN THAT FELL EARLIER ALONG AND NORTH OF EUSTICE LAKE AND BLACK ROCK LAKE MAY STILL BE PRODUCING FLASH FLOODING IN THIS AREA. LOCATIONS IMPACTED INCLUDE... RURAL SOUTHWESTERN MCKINLEY COUNTY... BOTH LOCALIZED AND DISTANT HEAVY RAINFALL WILL CREATE DANGEROUS FLOWS IN ARROYOS AND OVER LOW WATER CROSSINGS. LAT...LON 3515 10892 3516 10874 3507 10870 3502 10887 $$ GUYER
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this flash flood warning went out at Jul 13, 3:10 PM MDT, 1 hour 35 minutes earlier.
Area forecast discussion, Jul 13, 3:10 PM MDT, 1 hour 35 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBUQUERQUE NM 310 PM MDT SUN JUL 13 2008 .DISCUSSION... MAIN CONCERN IN THE NEAR TERM CONTINUES TO BE HEAVY RAIN AND FLASH FLOODING POTENTIAL. CONVECTION TOOK A LITTLE LONGER TO DEVELOP TODAY DUE TO ABUNDANT CLOUD COVER OVER THE AREA. BUT HAS GOTTEN STARTED THIS AFTERNOON MAINLY ACROSS THE SOUTHWEST. STORMS ONCE AGAIN MOVING VERY SLOWLY AND ARE CAPABLE OF PRODUCING VERY HEAVY RAINFALL. FLOODING WILL BE CONCERN THROUGHOUT THE EVENING...AND WILL CONTINUE THE FLASH FLOOD WATCH THROUGH MIDNIGHT. WEAK DISTURBANCE ROUNDING THE UPPER HIGH DEPICTED IN THE 500 MB VORTICITY FIELD WILL LIKELY BE THE MAIN FOCUS FOR ACTIVITY THIS EVENING THROUGH MONDAY. BELIEVE THIS FORCING IS RESPONSIBLE FOR THE EARLY THUNDERSTORM ACTIVITY OVER SOUTHEAST ARIZONA THIS MORNING AND IS LIKELY RESPONSIBLE FOR THE TSRA ACROSS OUR SOUTHWEST ZONES CURRENTLY. THIS DISTURBANCE IS PROGGED TO MOVE SLOWLY NORTHWARD TONIGHT AROUND THE HIGH AND CONTINUE NORTHEASTWARD MONDAY MORNING. THIS WILL LEAVE THE POTENTIAL FOR CONVECTION TO CONTINUE THROUGH THE OVERNIGHT HOURS ACROSS THE WEST. IN ADDITION...THE RIGHT ENTRANCE REGION OF THE UPPER JET POSITIONED OVER NORTHERN NM WILL ALSO AID IN LIFT ACROSS THE REGION. ACROSS THE EASTERN PLAINS...FLOW BECOMES MORE SOUTH OR SOUTHWESTERLY ON MONDAY...WHICH LEAVES POTENTIAL FOR THUNDERSTORMS TO MOVE OFF THE CENTRAL MOUNTAIN CHAIN ONTO THE EASTERN PLAINS. THIS ASSUMES ENOUGH DAYTIME HEATING CAN GET THROUGH THE CLOUD COVER FOR TSTMS TO FORM OVER THE MTNS. AT ANY RATE...THERE COULD BE MORE ACTIVITY ACROSS THE EASTERN PLAINS MONDAY AFTERNOON. TUESDAY WILL BE SIMILAR TO MONDAY WITH CONVECTION FAVORING THE WESTERN MOUNTAINS AND MOVING ONTO THE LOWER ELEVATIONS...HOWEVER...WITH SOUTHWESTERLY SURFACE FLOW AND ANOTHER WEAK DISTURBANCE ACROSS NORTHERN NM...PORTIONS OF THE EASTERN PLAINS MAY AGAIN SEE SCATTERED THUNDERSTORMS. ONLY MINOR CHANGES BEYOND TUESDAY...GENERALLY RAISING POPS ACROSS THE MOUNTAINOUS AREAS TO ACCOUNT FOR DAILY ROUNDS OF SHOWER AND THUNDERSTORM ACTIVITY OVER THE HIGHER TERRAIN. 34 && .AVIATION... LOCALIZED MVFR/IFR CIGS AND VSBYS WILL BE POSSIBLE THROUGH 04Z IN SHOWERS/THUNDERSTORMS ALONG WITH SFC WIND GUSTS TO AROUND 35 KTS AND OCNL MOUNTAIN OBSCURATIONS. THUNDERSTORMS SHOULD BE ISOLATED BY 06Z WITH MOSTLY AREAS OF LIGHT RAIN THEREAFTER. NEXT AVIATION DISCUSSION SCHEDULED FOR 09Z. && .FIRE WEATHER... WETTING RAINS ASSOCIATED WITH SHOWERS AND THUNDERSTORMS WILL FAVOR WESTERN AREAS AS WELL AS THE HIGHER TERRAIN AND ADJACENT AREAS FOR THE REST OF TODAY. LOCALIZED HEAVY RAINS WILL CONTINUE TO BE POSSIBLE TONIGHT AND MONDAY. EXPECT DECENT OVERNIGHT HUMIDITY RECOVERIES OVER NORTHERN AND CENTRAL NEW MEXICO FOR THE FORESEEABLE FUTURE AND WINDS WILL REMAIN LIGHT TO MODERATE OUTSIDE OF THUNDERSTORM OUTFLOWS. THERE MAY BE SOME DRYING IN THE LOWER LEVELS OVER NORTHWEST AND NORTH CENTRAL NEW MEXICO AROUND MID WEEK...BUT NOT PARTICULARLY EXTREME. OVERALL LITTLE CHANGE IN THE PATTERN OF DAILY ROUNDS OF SHOWERS AND THUNDERSTORMS FOR THE NEXT FEW DAYS. && .PRELIMINARY POINT TEMPS/POPS... FARMINGTON...................... 63 87 61 88 / 40 40 30 30 GALLUP.......................... 56 79 55 83 / 60 50 40 30 GRANTS.......................... 56 79 54 84 / 60 50 40 40 GLENWOOD........................ 60 85 61 89 / 70 60 40 30 CHAMA........................... 47 79 46 81 / 30 30 30 30 LOS ALAMOS...................... 53 79 54 82 / 40 40 30 30 RED RIVER....................... 45 72 43 75 / 20 30 30 30 TAOS............................ 52 81 51 84 / 20 20 30 30 SANTA FE........................ 54 78 55 83 / 30 40 30 30 SANTA FE AIRPORT................ 57 81 57 85 / 40 40 30 20 ESPANOLA........................ 57 84 57 89 / 30 30 30 30 ALBUQUERQUE HEIGHTS............. 63 85 65 88 / 60 50 40 20 ALBUQUERQUE VALLEY.............. 63 86 64 89 / 60 40 40 20 ALBUQUERQUE FOOTHILLS........... 60 82 60 85 / 50 40 40 20 ALBUQUERQUE WEST MESA........... 63 85 64 87 / 60 40 40 20 SOCORRO......................... 63 84 62 88 / 60 60 40 30 SANDIA PARK/CEDAR CREST......... 52 75 52 78 / 50 50 40 30 MORIARTY/ESTANCIA............... 54 81 55 86 / 50 50 30 30 CARRIZOZO....................... 60 81 62 86 / 60 50 40 30 RUIDOSO......................... 55 73 55 77 / 70 60 40 30 RATON........................... 52 85 54 86 / 10 20 20 20 LAS VEGAS....................... 52 80 54 84 / 30 40 30 30 ROY............................. 59 83 60 86 / 20 20 20 20 CLAYTON......................... 60 88 62 88 / 5 10 10 20 SANTA ROSA...................... 61 85 62 89 / 30 30 20 20 TUCUMCARI....................... 65 88 65 92 / 20 30 20 10 FORT SUMNER..................... 64 84 65 90 / 30 30 20 20 CLOVIS.......................... 62 84 64 91 / 30 40 20 20 PORTALES........................ 63 84 65 92 / 40 40 20 20 ROSWELL......................... 67 87 68 94 / 40 40 20 20 && .ABQ WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH UNTIL MIDNIGHT MDT TONIGHT FOR THE FOLLOWING ZONES...NMZ008>011-014>017-026. && 34/99
Hazardous weather outlook, Jul 13, 5:45 AM MDT, 11 hours before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBUQUERQUE NM 545 AM MDT SUN JUL 13 2008 NMZ001>021-026-141200- NORTHWEST PLATEAU-NORTHWEST MOUNTAINS INCLUDING JEMEZ- UPPER RIO GRANDE VALLEY-SANGRE DE CRISTO MOUNTAINS- NORTHEAST HIGHLANDS-HARDING COUNTY-FAR NORTHEAST PLAINS- WEST CENTRAL MOUNTAINS- MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA- SANDIA/MANZANO MOUNTAINS-CENTRAL HIGH PLAINS/ESTANCIA VALLEY- CONCHAS LAKE/GUADALUPE COUNTY-QUAY COUNTY- SOUTHWEST MOUNTAINS/UPPER GILA REGION-LOWER RIO GRANDE VALLEY- LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY- CAPITAN/NORTHERN SACRAMENTO MOUNTAINS-DE BACA COUNTY- CHAVES COUNTY PLAINS-ROOSEVELT COUNTY-CURRY COUNTY- GUADALUPE MOUNTAINS OF CHAVES COUNTY- 545 AM MDT SUN JUL 13 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL NEW MEXICO. .DAY ONE...TODAY AND TONIGHT HEAVY RAINFALL IN SLOW MOVING STORMS WILL REDEVELOP TODAY AND CONTINUE THROUGH THIS EVENING OVER MUCH OF NORTHERN AND CENTRAL NEW MEXICO. EXPECT HEAVIEST RAINFALL OVER THE WESTERN AND SOUTHWESTERN MOUNTAINS AND ACROSS SOCORRO AND LINCOLN COUNTIES WITH FLASH FLOODING POSSIBLE. ELSEWHERE...EXPECT LOCAL FLASH FLOODING UNDER ISOLATED OR SCATTERED SLOW MOVING SHOWERS AND THUNDERSTORMS. A FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL MIDNIGHT SUNDAY NIGHT ALONG THE INTERSTATE 40 CORRIDOR FROM THE ARIZONA LINE TO THE EAST CENTRAL PLAINS...AND SOUTH ACROSS THE SOUTHWEST MOUNTAINS...LOWER RIO GRANDE VALLEY..AND CENTRAL MOUNTAIN CHAIN. EXTENSIONS OF THIS WATCH ARE LIKELY. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY FOR MONDAY...SHOWERS...THUNDERSTORMS...LOCALLY HEAVY RAINFALL AND FLASH FLOODING WILL REDEVELOP ALONG AND SOUTH OF THE INTERSTATE 40 CORRIDOR FROM THE ARIZONA BORDER TO THE CENTRAL MOUNTAIN CHAIN. SCATTERED SHOWERS WITH LOCAL FLASH FLOODING ARE ALSO POSSIBLE OVER THE EASTERN AND SOUTHEAST PLAINS ON MONDAY AFTERNOON AND EVENING. FOR TUESDAY...THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW...AS SCATTERED SHOWERS WITH LOCALLY HEAVY RAINFALL AND FLASH FLOODING WILL REDEVELOP ALONG AND SOUTH OF INTERSTATE 40 FROM THE ARIZONA BORDER EAST TO THE RIO GRANDE...AND LOCALLY OVER THE MOUNTAINS OF LINCOLN COUNTY. FOR WEDNESDAY THROUGH SUNDAY...THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. HOWEVER...CONTINUED SHOWER AND THUNDERSTORM DEVELOPMENT WITH POSSIBLE FLASH FLOODING WILL REMAIN IN THE FORECAST THROUGH THE PERIOD. SHOWER FOCUS WILL SHIFT NORTH AND EAST THROUGH FRIDAY...WITH SHOWER ACTIVITY CENTERING OVER THE EAST FOR THE WEEKEND. .SPOTTER INFORMATION STATEMENT... CONTACT LOCAL LAW ENFORCEMENT OR THE NATIONAL WEATHER SERVICE TO REPORT TORRENTIAL RAINFALL...FLOODING...AND SIGNIFICANT MEASURED RAINFALL AMOUNTS. SHY
The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 12, 7:00 PM MDT | Areal Flood Warning | ABQ | Lincoln | 6 hr |
| Jul 12, 7:06 PM MDT | Areal Flood Advisory | ABQ | McKinley, Rio Arriba, Sandoval, San Juan | 114 min |
| Jul 12, 8:11 PM MDT | Areal Flood Advisory | ABQ | McKinley, Sandoval | 2 hr |
| Jul 12, 10:10 PM MDT | Areal Flood Advisory | ABQ | Bernalillo, Cibola, McKinley, Sandoval | 95 min |
| Jul 13, 1:59 AM MDT | Areal Flood Advisory | ABQ | Roosevelt | 2 hr |
| Jul 13, 1:36 PM MDT | Areal Flood Advisory | ABQ | Colfax, Taos | 84 min |
| Jul 13, 1:51 PM MDT | Areal Flood Advisory | ABQ | Catron, Socorro | 114 min |
| Jul 13, 2:09 PM MDT | Areal Flood Advisory | ABQ | Socorro | 96 min |
| Jul 13, 2:52 PM MDT | Areal Flood Advisory | ABQ | Lincoln | 113 min |
| Jul 13, 3:33 PM MDT | Areal Flood Advisory | ABQ | Cibola | 117 min |
| Jul 13, 3:42 PM MDT | Areal Flood Advisory | ABQ | Catron, Socorro | 3 hr |
Nearby
Flash Flood Warnings in New Mexico, 2008Every flash flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.